MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50331
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non healthcare professional.Pma/510(k) number = k170193.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, an (b)(6) male weighing (b)(6), was undergoing anterior tibial recanalization via the pedal approach using an advance 14 lp low profile balloon catheter.The balloon was inflated to ten atmospheres (atm) using a 70/30 mixture of omnipaque 360 contrast to saline when it appeared the proximal part of the balloon ruptured.This occurred upon the first inflation of the device.It was not inflated inside a stent.It was not known if the rupture was circumferential or longitudinal.The physician reported the lesion was extremely calcified but there was no vessel angulation or tortuosity.It was not known what per cent of the lesion was occluded.Another manufacturer's sheath was used during the procedure but was not in place when the complaint device was deflated and removed from the patient.The patient did not experience any adverse effects.According to the initial reporter, no other procedures were required and no portion of the complaint device was left inside the patient's anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instruction, quality control, functional test & a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed one advance 14 lp low profile balloon catheter was returned for investigation.A slight amount of biomatter was present on the device.A.014 wire guide was successfully placed throughout the length of the balloon lumen.With the wire in place, the balloon was inflated with water.A pinhole rupture in the balloon material was noted near the distal marker band.No other points of damage were found.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states this product is intended for percutaneous transluminal angioplasty of lesions in peripheral arteries, including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral, as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.It was noted in bold that particular care should be taken in handling the balloon to prevent damage.The packaging indicates that a 4 french sheath and.014 wire guide are compatible with the balloon catheter.The warning section states to not exceed the rated burst pressure, 16 atm.Based on the information provided and the examination of the returned product, investigation has concluded that this event cannot be traced to the device but instead lies with the patient¿s condition.Reportedly, the anatomy presented with severe calcification.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8503583
Report Number1820334-2019-00802
Device Sequence Number11138330
Product Code LIT
UDI-Device Identifier10827002503318
UDI-Public(01)10827002503318(17)200811(10)8134315
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2020
Device Model NumberG50331
Device Catalogue NumberPTAX4-14-170-3-12
Device Lot Number8134315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR MERIT SHEATH
Patient Age87 YR
Patient Weight92